Ask a doctor

Can Botox Cause Heart Problems?

I've been to see a doctor about it who gave me an ECG and rook blood tests - all of which were normal. He said that although he knows little about Botox, the palpitations probably are caused by this.

Could palpitations caused by Botox be dangerous? I am getting them sometimes during the day and almost every night when at rest for hours. Everyone says that Botox I so safe, and I went a reputable surgeon, so how can this happen?

Doctor Answers (4)

Botox and Heart Issues

+1

Hello JC,

The closest we have ever seen to this in our practice is patients getting light headed or fainting in our chair.

For some patients, anxiety is part of the process. We do everything we can to make our patients comfortable, but some still get very anxious about treatments. This is the only link we would be able to draw between Botox and heart issues is that of a connection to anxiety. Besides that we have never seen or heard of any connection with heart problems or palpitations.


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox not the issue with heart palpitations

+1

It might be worth a second opinion regarding your heart palpitations. Botox when used properly for cosmetic reasons will not directly cause heart issues.

On occasion patients will experience anxiety during the injection process but this is in no way caused by the Botox but rather stress. Consult with your primary care physician to look for another reason for your racing heart.

Lee Robinson, MD - RETIRED
Portland Facial Plastic Surgeon
3.5 out of 5 stars 2 reviews

Botox does NOT cause Heart Palpitations

+1

I have been using Botox for well over 10 years and I have NEVER seen or heard of such potential complication. Botox does NOT cause Heart palpitations. Either you did not understand your physician or you went to a really misinformed professional who spent the last 10 plus years in a cave cut off from the medical world.

Barring a VERY unlikely injection into a large vein or the heart (I cannot even imagine how that could happen), when Botox is injected properly it STAYS locally and superficially under the skin or in the facial muscles into which it was injected. It then causes weakness of the very muscles it was placed in.

The work up of palpitations is a COMMON problem which every internist or Cardiologist should be able to do in their sleep if they had to. They need to look at your electrolytes to check for an imbalance and get a Holter test. In the latter, you carry a little EKG recording box while hooked to plastic leads on your chest. When you feel palpitations, you record the time and feeling. A computer then reviews the 24 hours worth of recordings and helps the doctor judge the source and location of these rhythms. Further studies may then be done.

Dr. P. Aldea

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 61 reviews

You might also like...

Botox doesn't affect heart rate

+1

Botox should not affect the heart rate, either faster or slower. If there is any concern on your part about your heart, see your primary care doctor.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.